To the Editor.
—Glueck et al1 in the August 1985 issue of the Archives reported a significant association between the occurrence of overt thrombosis and the presence of a circulating anticoagulant in 18 patients with systemic lupus erythematosus (SLE). Our findings agree with their conclusion. From 1970 to 1984, 124 consecutive SLE patients were investigated in the Department of Nephrology of the Necker Hospital, Paris, of whom 35 (28%) were found to have an acquired coagulation inhibitor (ACI) with antiprothrombinase activity. Thrombosis occurred in 21 (60%) of the 35 SLE patients with ACI and in only ten (11%) of the 89 patients with SLE but without ACI, a highly significant difference (Table). Thrombotic events in SLE patients with ACI were as follows: deep vein thrombosis (8); pulmonary embolism (1); retinal (1), coronary (2), and lower limb (3) arterial thrombosis; and cerebral (9), splenic (1), or pancreatic (1) infarctions. Both
Lioté F, Hannedouche T, Meyer O, Dautzenberg MD, P.. Recurrent Thrombosis and Lupus Anticoagulant in Systemic Lupus Erythematosus. Arch Intern Med. 1986;146(6):1247. doi:10.1001/archinte.1986.00360180267066
Coronavirus Resource Center
Customize your JAMA Network experience by selecting one or more topics from the list below.